U.S. doctors online nowAsk doctors free
Bronx, NY
A 25-year-old female asked:

After 8 months of no period due to implanon birth control. im now spotting old blood and have cramps. what could this mean?? not pregnant!

2 doctor answers3 doctors weighed in
Dr. Lori Semel
Pediatrics 36 years experience
Implanon: I am not really sure if you still have the implanon or not, but either way your uterus is trying to expel some dried up blood and you are having craps to get rid of it. If it persists beyond the time of a few days or it reoccurs (if the implant is still in), be sure to call your GYN.
Dr. John Berryman
Obstetrics and Gynecology 55 years experience
Implanon bleeding: Progesterone implants like "Implanon" can be effective birth control for a sustained period of time (2-3 years), but bleeding is common as it does not prevent occasional ovulation. It works through prevention of implantation by causing changes in the lining of the womb. Consult your healthcare provider if the bleeding continues: you may wish to use an alternative method of birth control .

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 19, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.